MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown, as information was requested but not provided.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) became stuck inside the injector and was subsequently ejected in a damaged state.The tip of the cartridge was in contact with the patient's eye.A replacement iol was implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: the device was not returned to the manufacturer, a photo was evaluated.Section h3 - device evaluated by manufacturer? yes device evaluation: the photo provided by the customer was evaluated.The photos show the suspect handpiece, original folding carton, and lens.The plunger rod was observed to be fully advanced and the lens was observed to be coated in viscoelastic residue.A scratch was observed on the lens.Due to no product received, no further evaluation could be performed.The complaint issue "lens damaged" was not identified during photo evaluation.The observed "cosmetic issues" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "stuck in cartridge" was not identified during photo evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: august 19, 2025¿ section h3 - device evaluated by manufacturer? yes device evaluation: visual inspection under magnification revealed that the handpiece was received with the lens module and cartridge disassembled from the handpiece; the plunger rod was fully retracted.Viscoelastic residue was observed throughout the cartridge.The cartridge was observed to be damaged and the cartridge tip was cut off.Viscoelastic residue was observed below the lens module, in the lens module, and on the lens module lid indicating that an excessive amount of ophthalmic viscosurgical device (ovd) may have been used.No resistance was identified during plunger rod advancement; however, the plunger rod was observed to be bent.The lens was received coated in viscoelastic residue.The lens was cleaned and inspected revealing scratches.The complaint issue "lens damaged" was not identified during product evaluation.The observed "cosmetic issues" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "stuck in cartridge" was not identified.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were found.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22207971
Report Number3012236936-2025-000154
Device Sequence Number20554732
Product Code HQL
UDI-Device Identifier05050474635838
UDI-Public(01)05050474635838(17)270603
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/28/2025
09/24/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/19/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown